MAUDE Adverse Event Report: ST PAUL BCI CAPNOGRAPHY MONITOR CAPNOCHECK SLEEP; ANALYZER, GAS, CARBON-DIOXIDE, GASEOUS-PHASE

ST PAUL BCI CAPNOGRAPHY MONITOR CAPNOCHECK SLEEP; ANALYZER, GAS, CARBON-DIOXIDE, GASEOUS-PHASE
Model Number 9004051
Medical Device Problem Codes Power Problem (3010); Unexpected Shutdown (4019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Other, other text: this mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).A product sample was received for evaluation.Visual and functional testing were performed.The seals were intact and no physical damage on the device.The technician completed a visual inspection, battery life test, flow rate, c02 testing, and exchanging parts.The reported complaint was not duplicated after powered on the returned 9004051 monitor and the monitor was able to turn on.The battery life test was performed and passed.Internal inspect the main battery pack and did not find any signs of visual defects.The battery was measure at 2.86volt(spec: 3volt).However, during testing an occlusion displayed on the screen along with change filter error message.When these two errors appear the carbon dioxide (c02) function will not function.Technician went into the menu, selected capnograph, and changed the filter change setting to yes.The changed filter error message and occlusion error message was resolved after changed the setting to yes; performed co2 simulation tests and the monitor reads properly.Flow rate read at 178 millimeter ml/min (spec: 150 +/-20 ml/min).C02 test and passed.The change filter error message indicated the monitor have been occluded for 15 minutes or more and the moisture trap should be replaced; after replaced the moisture trap, the change filter setting should be changed to yes to clear the occlusion and change filer error message.However, due to 5 years of usage the main battery will need to be replace as a preventive maintenance.The restrictor will be replaced to adjust the flow rate to specification.The changed filter error was reset.The root cause of the reported issue could not be confirmed as the reported issue could not be replicated at the time of the device evaluation.Due to 5 years of usage the main battery will need to be replace as a preventive maintenance.The restrictor will be replace to adjust the flow rate to specification.The change filter error was reset.
 
Event or Problem Description
It was reported that the device wont stay on.No patient injury was reported.

Brand Name
BCI CAPNOGRAPHY MONITOR CAPNOCHECK SLEEP
Common Device Name
ANALYZER, GAS, CARBON-DIOXIDE, GASEOUS-PHASE
Manufacturer (Section D)
ST PAUL
1265 grey fox rd.
st. paul MN 55112
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key17004216
Report Number3012307300-2023-05664
Device Sequence Number17728290
Product Code CCK
UDI-Device Identifier10610586036873
UDI-Public10610586036873
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K970209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9004051
Device Catalogue Number9004051
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2023
Initial Report FDA Received Date05/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown